Feeling low after chemo treatment

  • 16 replies
  • 46 subscribers
  • 602 views

Hi all

Finished my first 6 weeks of Mitomycin C about 10 days ago and on the whole it went well. However I seem to be getting generally more anxious and my Fibromyalgia aches at night are causing me to not sleep well at all. Unfortunately my brother was diagnosed with Motor Neuron disease about 6 weeks ago and naturally this on my mind a lot. Anyway I was wondering if others felt a bit low/anxious after their chemo finished. Perhaps I'm worried about the next 3 months basically just waiting to see what grows back ?

Btw I was diagnosed with G2pTA. G2 mainly because of 4cm size and a few hotspots of higher grade amongst the predominantly low grade. Which I know is treatable.

Thanks in advance

  • Hi  . It is understandable how you are feeling. Many of us have been there at some point. The body is trying to overcome all the trauma caused by treatment. The thoughts of what happens next. Lack of sleep and now the worry about your brother all has a cumulative effect. Keep yourself well hydrated. Eat well to keep your strength up and take some light exercise even if you don't feel like it. And of course, talking always helps and always someone here to listen. Best wishes.

    Best wishes to All,   rily.

    Community Champion Badge

    What is a Community Champion ?

  • Thanks Rily, I did 35 mins yesterday and 21 mins today on exercise bike. Tbh last night was horrendous aching, felt like I was trying to sleep on concrete. I actually had quite a good day beforehand and am at loss to explain why such a poor night.

  • Hugs,I’m so sorry about your brothers diagnosis.I hope tonight is a better one for you and that your low mood lifts soon.Love Jane xx

  • Thank you, it’s not been a great start to 2024 for the family as you can imagine. My brothers situation preys on my mind a lot. However I know there is nothing I can do other than be here for him. For someone who likes to fix problems,  this year has been quite a challenge.  Still there are a lot of folks worse off than me wrt to BC. Just wish the pain in my middle back that's radiating round to the ribs would ease up. Tension is probably the culprit there. I intend to go back to light cardio work at the gym tomorrow come hell or high water!  I have a short break in Spain from 7th May for wildlife photography which is my passion and I want to be able to stop worrying about going.

  • Nearly 2 weeks on from my last Mitomycin C treatment (of 6) I am now feeling utterly exhausted. I have had 4 completely sleepless nights interspersed amongst some ok nights. Last night was again horrible. The aching in my middle back, ribs and shoulders is pretty much permanent and untouched by pain killers so I assume it is Fibromyalgia related. Any folks out there with similar experiences post chemo? I was fine generally during the 6 weeks of chemo although getting a bit tired for a day or so after for the last 3. 

  • Hi,I’m sorry you are in so much pain.Do you have a TENS machine or something similar ? My partner John has fibromyalgia due to Central core myopathy a rare muscle disease.He’s found this type of machine helpful to relieve some of the pain in his back and shoulders.Love Jane xx

  • I don’t know which are safe to use with muscle pain.I got my late mum a massager which she used a lot for muscular pain.

  • Hi Winkers, yes I have a massage gun but thought it might be a bit much on my ribs. Might be worth a try though.

  • Well after another terrible night I finally broke down and got an appointment with my GP this morning.  Long story I had decided 3 or so weeks ago to stop (tapered off) taking a med prescribed for sleep mainly but also anxiety. Low dose and tbh it worked well but I convinced myself that it wasn't the med but me finally getting a grip. I so hate the idea that I'm not in control and relying on something else. My GP said she expected me to come back as she had felt it was too early for me to stop but I had been so adamant. Well I've learnt my lesson, hopefully restarting will lead to sleep and less fibro pain and anxiety. Cancer is such a multi facted thing isn't it, in my case the mental health consequences have been much harder to bear than treatment so far. I write this in the hope that others feeling the same way don't feel alone.

  • I hope restarting the medication will help.Is your GP understanding ? Love Jane x